Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 6, 2014, 2:20 PM CDT for Dale County, Alabama. It took effect at Apr 7, 2014, 1:43 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2014, 2:20 PM CDT (19:20 UTC)
- In effect from
- Apr 7, 2014, 1:43 PM CDT
- Expired
- Apr 10, 2014, 2:37 PM CDT
- In force
- 3 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pea River near Ariton (US 231) (ARTA1).
- Action stage
- 8 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
755 WGUS42 KTAE 061920 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 PM EDT SUN APR 6 2014 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-071920- /O.NEW.KTAE.FL.W.0024.140407T1843Z-000000T0000Z/ /ARTA1.1.ER.140407T1843Z.140408T1100Z.000000T0000Z.NO/ 220 PM CDT SUN APR 6 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE PEA RIVER NEAR ARITON (US 231). * FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM SUNDAY THE STAGE WAS 8.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 16.6 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL BE FLOODED. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
13 follow-up statements
615 WGUS42 KTAE 071327 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 927 AM EDT MON APR 7 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-081327- /O.EXT.KTAE.FL.W.0024.140408T0907Z-000000T0000Z/ /ARTA1.1.ER.140408T0907Z.140409T0300Z.000000T0000Z.NO/ 827 AM CDT MON APR 7 2014 THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM MONDAY THE STAGE WAS 9.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY NIGHT AND CONTINUE TO RISE TO NEAR 16.7 FEET BY TOMORROW LATE EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL BE FLOODED. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
262 WGUS42 KTAE 071519 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1119 AM EDT MON APR 7 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY .(WRITE TODAYS STORY HERE. THIS IS OPEN FORMAT. DISCUSS HOW MUCH RAIN FELL AND ANY INTERESTING OR USEFUL INFORMATION ABOUT HOW THE RIVER IS RESPONDING UPSTREAM AND DOWNSTREAM AND INFORMATION ABOUT OTHER FLOODING IN THE BASIN. IF NO OTHER FLOODING IS EXPECTED DOWNSTREAM, THAT COULD BE DISCUSSED AS WELL. THERE ARE PLENTY OF EXAMPLES IN NWSI 10-923) PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-081519- /O.EXT.KTAE.FL.W.0024.140407T1956Z-000000T0000Z/ /ARTA1.1.ER.140407T1956Z.140408T1600Z.000000T0000Z.NO/ 1019 AM CDT MON APR 7 2014 THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * FROM THIS AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM MONDAY THE STAGE WAS 10.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.9 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL BE FLOODED. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
724 WGUS42 KTAE 071521 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1121 AM EDT MON APR 7 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-081521- /O.CON.KTAE.FL.W.0024.140407T1956Z-000000T0000Z/ /ARTA1.1.ER.140407T1956Z.140408T1600Z.000000T0000Z.NO/ 1021 AM CDT MON APR 7 2014 THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * FROM THIS AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM MONDAY THE STAGE WAS 10.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.9 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL BE FLOODED. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
137 WGUS82 KTAE 072024 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 424 PM EDT MON APR 7 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-082024- /O.EXT.KTAE.FL.W.0024.000000T0000Z-140409T1922Z/ /ARTA1.1.ER.140408T0051Z.140408T1100Z.140409T1322Z.NO/ 324 PM CDT MON APR 7 2014 THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 PM MONDAY THE STAGE WAS 12.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 15.5 FEET BY TUESDAY MORNING. * IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY 231 AND PEA RIVER WILL START TO FLOOD. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
864 WGUS82 KTAE 080100 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 PM EDT MON APR 7 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-090100- /O.CON.KTAE.FL.W.0024.000000T0000Z-140409T1922Z/ /ARTA1.1.ER.140408T0132Z.140408T1100Z.140409T1322Z.NO/ 800 PM CDT MON APR 7 2014 THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM MONDAY THE STAGE WAS 13.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY 231 AND PEA RIVER WILL START TO FLOOD. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
786 WGUS82 KTAE 080444 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1244 AM EDT TUE APR 8 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-090444- /O.EXT.KTAE.FL.W.0024.000000T0000Z-140409T1110Z/ /ARTA1.1.ER.140408T0546Z.140408T1800Z.140409T0510Z.NO/ 1144 PM CDT MON APR 7 2014 THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 PM MONDAY THE STAGE WAS 13.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE TO AROUND 15.4 FEET BY TUESDAY AFTERNOON...AND SHOULD BEGIN FALLING BY TUESDAY EVENING. * IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY 231 AND PEA RIVER WILL START TO FLOOD. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
475 WGUS82 KTAE 081422 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1022 AM EDT TUE APR 8 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-091422- /O.EXT.KTAE.FL.W.0024.000000T0000Z-140410T0221Z/ /ARTA1.1.ER.140408T0748Z.140408T1500Z.140409T2021Z.NO/ 922 AM CDT TUE APR 8 2014 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM TUESDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL BE FLOODED. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
848 WGUS82 KTAE 081710 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 110 PM EDT TUE APR 8 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-091710- /O.EXT.KTAE.FL.W.0024.000000T0000Z-140410T0421Z/ /ARTA1.1.ER.140408T0748Z.140409T0200Z.140409T2221Z.NO/ 1210 PM CDT TUE APR 8 2014 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM TUESDAY THE STAGE WAS 15.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING THIS AFTERNOON AND CREST NEAR 16.9 FEET EARLY WEDNESDAY MORNING. * IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL BE FLOODED. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
279 WGUS42 KTAE 081925 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM EDT TUE APR 8 2014 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-091924- /O.EXT.KTAE.FL.W.0024.000000T0000Z-140410T1016Z/ /ARTA1.2.ER.140408T0748Z.140409T0600Z.140410T0416Z.NO/ 224 PM CDT TUE APR 8 2014 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM TUESDAY THE STAGE WAS 16.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING THIS AFTERNOON AND CREST NEAR 17.7 FEET EARLY WEDNESDAY MORNING. * IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL BE FLOODED. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
791 WGUS82 KTAE 091241 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 841 AM EDT WED APR 9 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-101047- /O.EXT.KTAE.FL.W.0024.000000T0000Z-140410T1047Z/ /ARTA1.2.ER.140408T0748Z.140409T0900Z.140410T0447Z.NO/ 741 AM CDT WED APR 9 2014 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM WEDNESDAY THE STAGE WAS 17.9 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER IS CRESTING AND SHOULD FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL BE FLOODED. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
672 WGUS82 KTAE 100639 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 239 AM EDT THU APR 10 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-101653- /O.EXT.KTAE.FL.W.0024.000000T0000Z-140410T1653Z/ /ARTA1.2.ER.140408T0748Z.140409T0900Z.140410T1053Z.NO/ 139 AM CDT THU APR 10 2014 ...FLOOD WARNING EXTENDED THROUGH THIS MORNING...THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * THROUGH THIS MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 AM THURSDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY 231 AND THE PEA RIVER WILL START TO FLOOD. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
734 WGUS82 KTAE 101033 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 633 AM EDT THU APR 10 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-102007- /O.EXT.KTAE.FL.W.0024.000000T0000Z-140410T2007Z/ /ARTA1.2.ER.140408T0748Z.140409T0900Z.140410T1407Z.NO/ 533 AM CDT THU APR 10 2014 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM THURSDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY 231 AND PEA RIVER WILL START TO FLOOD. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
192 WGUS82 KTAE 101937 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 337 PM EDT THU APR 10 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-102007- /O.CAN.KTAE.FL.W.0024.000000T0000Z-140410T2007Z/ /ARTA1.2.ER.140408T0748Z.140409T0900Z.140410T1452Z.NO/ 237 PM CDT THU APR 10 2014 THE FLOOD WARNING IS CANCELLED FOR THE PEA RIVER NEAR ARITON (US 231). * AT 2:00 PM THURSDAY THE STAGE WAS 13.0 FEET. * FELL BELOW FLOOD STAGE AT 9:52 AM THURSDAY. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.7 FEET BY TOMORROW MORNING. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 6, 1:56 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 6, 1:56 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT Sun Apr 6 2014
...Severe thunderstorms and flooding possible Monday...
.Near Term [Through Tonight]...
The stalled front will slowly lift north overnight with the boundary
expected to be north of our CWA by daybreak. This is in response to
a developing area of low pressure along the western Gulf coast that
will lift northeast into the Lower Mississippi Valley. As a result,
the widespread rains, some heavy, that we've seen today over our SE
AL and northern tier GA zones will shift further to the north.
However, we do show a tight PoP gradient that will now be tapered NW
to SE from categorical to nil. An isolated strong to severe storm
may reach our far westernmost zones by 12z Mon. Otherwise, the
severe weather threat will commence after daybreak. See short term
discussion below for details. Min temps will be in the lower to mid
60s.
.Short Term [Monday Through Tuesday Night]...
The latest GFS, ECMWF, NAM, and SREF continue to forecast a synoptic
environment that appears favorable for severe thunderstorms ahead of a
slow-moving cold front on Monday. As mentioned in our previous
forecast discussion, the environment may be even a little more
favorable than what was thought 24 hours ago due to better
buoyancy (i.e. increase CAPE owing to steeper boundary layer lapse
rates and high dewpoints). Now the main question (in terms of
severe storm potential) becomes how favorable will the mesoscale
and storm scale environments be. To that end, this morning's run
of our local ensemble of Convection Allowing Models (ECAM) shows
several tracks of Updraft Helicity (UH) of 100 m-2/s-2 or more,
especially west of the Apalachicola/Chattahoochee River. There is
also a high coverage of 10m wind speeds of 40 kt or more. The
simulated reflectivity fields show bands of deep moist convection
oriented northeast to southwest, as well as a few discrete cells
ahead of these rain bands. All of this seems to confirm what the
large scale environment forecasts have been suggesting for several
days- that some of the thunderstorms on Monday will produce
damaging winds, and that the amount of wind damage reports we get
may be more than we've seen in over a year. Additionally, isolated
tornadoes are possible. The threat of large hail appears low (but
not quite zero) because of the poor lapse rates aloft; but of
course a strong, rotating updraft could overcome this limitation
and produce large hail as well. Both the large scale and high-res
NWP models forecast a gradual weakening trend as the QLCS
translates eastward into North FL and South Central GA Monday
night, but the threat of isolated severe storms will continue
through at least 06 UTC.
The heavier rain will finally exit east of our forecast area
Tuesday morning, but slight PoPs will continue into Tuesday
evening as a potent vorticity max rounds the base of the
developing eastern CONUS long wave trough. Clearing skies will
return to the region for Wednesday. After another warm day Monday,
temperatures will cool to slightly below-average values. Highs on
Tuesday & Wednesday will be in the upper 60s (northwest) to mid
70s (southeast). Lows will be in the 50s and 60s Tuesday, then
upper 40s to lower 50s Wednesday.
.Long Term [Wednesday Through Sunday]...
Weak troughing at 500mb over the Southeast on Wednesday night will
become fairly zonal by week's end. We expect generally fair weather
through the period. After a chilly morning Thursday (with lows in
the lower 40s), temperatures will gradually return to near-average
levels by Friday, then slightly above average next weekend.
&&
.Aviation...
[Through 18Z Monday] As the warm front lifts north, higher dew
points along with warmer than normal min temps would normally aide
in increasing widespread dense fog potential. However, The
offsetting factors will be increasing mid to upper level
cloudiness ahead of the developing upstream low pressure system
and well as sustained winds overnight around 10 kts. With that
said, we do expect widespread IFR/LIFR cigs with periods of
MVFR/IFR vsbys. Additionally, periods of mostly light rain will
impact the DHN, ECP and ABY terminals through sunrise with showers
and TSTMS spreading from west to east during the morning and
afternoon. Some of the storms in the late morning and afternoon
may be severe.
&&
.Marine...
Winds and seas will increase from west to east later today and
tonight, and may reach advisory levels by Monday as the cold front
approaches. Conditions will improve briefly Monday night, then
approach advisory levels once again on Tuesday as a low pressure
system develops over the Carolinas.
&&
.Fire Weather...
No Fire Weather concerns are expected at least through the upcoming
week.
&&
.Hydrology...
Widespread 2-4 inches of rain fell across portions of South AL &
GA this morning, resulting in a sharp rise in the Pea River at
Ariton. This river is now projected to go to flood stage on
Monday. Additional rises are expected in some of our AL & GA
rivers from today's heavy rains. Another round of rain is expected
on Monday, with 2 to 4 inches likely. Isolated amounts up to 6
inches are possible, which could lead to flash flooding in
portions of the FL Panhandle, Southeast AL, and South GA.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 62 79 62 73 48 / 10 60 80 40 20
Panama City 67 75 59 70 51 / 30 80 70 20 20
Dothan 64 77 53 68 47 / 80 100 60 20 30
Albany 63 78 56 71 48 / 60 80 80 20 30
Valdosta 63 81 62 71 48 / 10 50 80 40 30
Cross City 63 81 65 75 47 / 10 30 80 50 20
Apalachicola 68 75 60 70 52 / 10 60 80 40 20
&&
.TAE Watches/Warnings/Advisories...
FL...Flash Flood Watch through Monday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
Gulf-Inland Walton-Jackson-South Walton-Washington.
High Rip Current Risk until 11 PM CDT this evening for Coastal
Bay.
GA...Flash Flood Watch through Monday evening for Baker-Ben Hill-
Calhoun-Clay-Dougherty-Early-Irwin-Lee-Miller-Quitman-
Randolph-Seminole-Terrell-Tift-Turner-Worth.
AL...Flash Flood Watch through Monday evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory from 2 AM to 8 PM EDT Monday for Apalachee
Bay-Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM-Coastal waters from Apalachicola
to Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...BARRY
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...BARRY
MARINE...FOURNIER
FIRE WEATHER...BARRY
HYDROLOGY...FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 1:29 PM CDT | Flash Flood Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 25 hr |
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.